Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 24, 2008, 9:46 AM EDT for Sullivan County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2008, 9:46 AM EDT (13:46 UTC)
- Expired
- Jul 24, 2008, 11:45 AM EDT
- In force
- 119 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Sullivan County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 241351
FFWBGM
NYC105-241645-
/O.NEW.KBGM.FF.W.0013.080724T1346Z-080724T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 AM EDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SULLIVAN COUNTY IN CENTRAL NEW YORK...
* UNTIL 1245 PM EDT
* AT 944 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RADAR ESTIMATES
INDICATE THAT BETWEEN 2 AND 3 INCHES HAD FALLEN OVER THE AREA SINCE
DAYBREAK. A TRAINED SPOTTER NEAR LIBERTY REPORTED 2.5 INCHES OF
HEAVY RAIN SINCE 7 AM. THE SPOTTER ALSO INDICATED THAT ROADS NEAR
HIS LOCATION WERE WASHING OUT WITH PARTS OF THE ROAD ROLLING DOWN THE
HILL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOOMINGBURG...GRAHAMSVILLE...LIBERTY...LOCH SHELDRAKE...MONTICELLO
AND WURTSBORO. SMALL STREAMS THAT MAY BE FLOODING DUE TO HEAVY RAIN
INCLUDE TROUT BROOK...KINNE BROOK AND MILL BROOK.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS. THIS IS A VERY DANGEROUS
FLOOD SITUATION IN PARTS OF THE COUNTY WITH ROADS BECOMING INUNDATED
AND WASHED OUT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4150 7448 4150 7469 4149 7474 4148 7475
4148 7481 4202 7478 4187 7446 4185 7446
4174 7457 4166 7441 4164 7438 4160 7437
$$1 follow-up statement
000
WGUS71 KBGM 241545
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1140 AM EDT THU JUL 24 2008
NYC105-241550-
/O.CAN.KBGM.FF.W.0013.000000T0000Z-080724T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NY-
1145 AM EDT THU JUL 24 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN SULLIVAN
COUNTY...
AS OF 1145 AM EDT...RAIN HAD ENDED OVER THE COUNTY. SULLIVAN COUNTY
EMERGENCY OFFICIALS REPORTED THAT ANY FLOODWATERS IN THE AREA WERE
RECEDING AT THIS TIME. THERE WAS AN EARLIER REPORT OF FLOODING AND
DAMAGE TO ROADS IN THE LIBERTY AREA.
THERE MAY STILL BE WATER PONDING AROUND PARTS OF SULLIVAN COUNTY
IN POOR DRAINAGE AREAS. ALWAYS STAY CLEAR OF FLOODED AREAS...AND
NEVER DRIVE THROUGH FLOODED ROADS. OBEY ALL POSTED BARRICADES.
PLEASE REPORT ANY RESIDUAL FLOODING OR RELATED DAMAGE TO YOUR LOCAL
EMERGENCY AUTHORITIES.
LAT...LON 4150 7448 4150 7469 4149 7474 4148 7475
4148 7481 4202 7478 4187 7446 4185 7446
4174 7457 4166 7441 4164 7438 4160 7437
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:30 AM EDT, 16 minutes earlier.
Area forecast discussion, Jul 24, 9:30 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 930 AM EDT THU JUL 24 2008 .SYNOPSIS... LOW PRESSURE OVER NORTHERN NY WILL PULL OUT OF THE REGION TODAY, KICKING OFF ADDITIONAL SHOWER ACTIVITY AS IT PULLS A COLD FRONT INTO NEW ENGLAND. LOW PRESSURE IN THE UPPER ATMOSPHERE WILL REMAIN FIXED OVER THE NORTHEAST THIS WEEKEND, KEEPING THE WEATHER UNSETTLED. && .NEAR TERM /TODAY/... SURFACE COLD FRONT BISECTING THE CWA ATTM WITH DEEP TROPICAL PLUME SLOWLY SLIDING EAST...BUT CONTINUING TO DROP SIGNIFICANT RAINFALL OVER OUR EASTERN ZONES. FLS WAS ISSUED EARLIER TO COVER RAINFALL TOTALS THAT HAVE REACHED AROUND AN ADDITIONAL ONE TO TWO INCHES. WEST OF THE FRONT...TEMPS ALOFT ARE COOLING SIGNIFICANTLY AS THE UPPER LOW NEARS FROM THE WEST...AND ALTHOUGH CLOUD COVER THIS MORNING IS QUITE EXTENSIVE...DO EXPECT SOME DESTABILIZATION WITH SHRA/TSRA INCREASING IN COVERAGE AS WE HEAD INTO THE AFTERNOON. WE ALSO HAVE UPPER FORCING FOR ASCENT AS A SPOKE OF VORTICITY IS CURRENTLY ROUNDING THE BASE OF THE ABOVE MENTIONED TROUGH...WHICH SHOULD ALSO HELP GET THINGS GOING. CAN/T RULE OUT SVR IF WE DO GET SOME INSTABILITY...AS FREEZING LEVELS ARE DROPPING...AND SOME DRY AIR ALOFT MAY HELP ENHANCE THE HAIL/WIND THREATS...RESPECTIVELY. UPDATED GRIDS/PRODUCTS ARE OUT. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... HEIGHTS WILL BRIEFLY RIDGE ON FRIDAY AS A SHARP SHORTWAVE TROF DIGS INTO UPPER MICHIGAN. THIS WILL YIELD A FAIRLY WARM DAY, WITH TEMPS REBOUNDING INTO THE LOWER 80S. THE TROF WILL SWING EASTWARD THIS WEEKEND, BRINGING SHOWERS AND THUNDERSTORM ACTIVITY BACK TO NY AND NORTHERN PA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... LITTLE TO NO CHANGE IN THINKING FOR THE EXTENDED PERIOD...ONCE AGAIN. MODEL CONSENSUS KEEPS UPPER-LEVEL TROUGHINESS OVER THE NORTHEASTERN U.S. RIGHT INTO NEXT WEEK...WITH ONLY A GRADUAL TENDENCY FOR THE TROUGH AXIS TO LIFT NORTHWARD OVER TIME. THUS...ALMOST DAILY CHANCES FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST...WITH TEMPERATURES NEAR OR SLIGHTLY BELOW SEASONAL NORMS. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... MVFR CONDS WILL PERSIST THRU LATE MRNG BFR IMPRVG TO VFR AT ALL TERMINALS. OCNL SHOWERS STILL POSSIBLE FOR A TIME THIS MRNG AT ELM/RME/AVP. ALTHO CONDS ARE EXPECTED TO BE PREDOMINANTLY VFR...CUD SEE SCTD SHOWERS THIS AFTN. LOCATION OF SHOWERS HARD TO PIN DOWN...THUS WILL NOT TEMPO IN ANY PCPN AT THIS TIME AS THEY WILL BE PRETTY HIT AND MISS. CUD SEE CB CLDS FOR MOST OF THE AFTN. SKIES BEGIN TO CLR LATE THIS EVNG...WITH POSSIBLE IFR RESTRICTIONS AT ELM LATE. WINDS EXPECTED TO INCRS TO 5-10KTS OUT OF THE SW TODAY...BCMG LGT/VRB OVRNGT. OUTLOOK... THU NIGHT THROUGH MON...MAINLY VFR CONDS. FOG POSSIBLE EACH MORNING WITH POTENTIAL IFR RESTRICTIONS...ESPECIALLY AT ELM. BRIEF RESTRICTIONS POSSIBLE IN SCATTERED SHOWERS/THUNDERSTORMS FOR THE AFTERNOON AND EARLY EVENING HOURS AS UL SYSTEM HANGS OVR THE REGION. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ048. NY...FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ046-057-062. && SYNOPSIS...DJP NEAR TERM...JMA SHORT TERM...DJP LONG TERM...JMA/MLJ AVIATION...PVB
Hazardous weather outlook, Jul 24, 5:10 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 510 AM EDT THU JUL 24 2008 NYZ046-057-062-PAZ048-250915- OTSEGO-DELAWARE-SULLIVAN-PIKE- 510 AM EDT THU JUL 24 2008 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038>040-043-044- 047-072-250915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-SOUTHERN WAYNE- 510 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:01 PM EDT | Areal Flood Advisory | BGM | Sullivan | 6 hr |
| Jul 24, 6:37 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware, Madison, Oneida, Otsego and 1 more | 3 hr |
| Jul 24, 9:30 AM EDT | Areal Flood Advisory | BGM | Sullivan | 2 hr |
| Jul 24, 9:34 AM EDT | Areal Flood Advisory | BGM | Steuben | 3 hr |
| Jul 24, 10:01 AM EDT | Areal Flood Advisory | BGM | Delaware | 111 min |
| Jul 24, 11:19 AM EDT | Areal Flood Warning | BGM | Steuben | 4 hr |
| Jul 24, 1:59 PM EDT | River Flood Warning | BGM | Delaware, Sullivan | 7 hr |
| Jul 24, 2:26 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 19 min |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.